Hail, New Castle
- When
- July 16, 6:49 PM EST
- Where
- New Castle County, Townsend
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.400, -75.700
A slow moving cold front helped trigger a severe thunderstorm in New Castle County during the evening of the 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A slow moving cold front helped trigger a severe thunderstorm in New Castle County during the evening of the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 16, 3:00 PM EST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 PM EDT MON JUL 16 2007 .SYNOPSIS... A WEAKENING FRONTAL BOUNDARY IS ACTING AS A FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN MIDDLE ATLANTIC STATES. A WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP ON THIS BOUNDARY AND MOVE OFFSHORE EARLY ON TUESDAY. IN ITS WAKE A WEAK HIGH PRESSURE SYSTEM WILL MOVE OVER THE REGION. A WARM FRONT IS THEN FORECAST TO MOVE THROUGH TUESDAY NIGHT. FOR THE REST OF THE WORK WEEK A PAIR OF COLD FRONTS ARE FORECAST TO MOVE INTO THE AREA. THE FIRST LATE WEDNESDAY INTO THURSDAY IS EXPECTED TO DISSIPATE OVER THE REGION. A STRONGER ONE SHOULD THEN SLOWLY MOVE THROUGH DURING THE CALENDAR DAY ON FRIDAY. THIS BOUNDARY IS THEN EXPECTED TO STALL JUST TO THE EAST OF THE MIDDLE ATLANTIC STATES OVER THE WEEKEND BEFORE HIGH PRESSURE NUDGES IT FARTHER OFFSHORE LATER SUNDAY OR MONDAY. && .NEAR TERM /THROUGH 6 AM TUESDAY/... THE NAM OVERALL HAD A SLIGHTLY BETTER INIT THAN THE GFS AND WILL BE USED. OTHERWISE OLD FRONTAL BOUNDARIES NEVER REALLY GO QUIETLY INTO THE NIGHT. INSTEAD THEY ACT AS FOCUSING MECHANISMS AS WE ARE DISCOVERING RIGHT ABOUT NOW. SEA BREEZE REINFORCING FRONT ALSO HELPING TO AID TSRAS THAT HAVE POPPED IN SOUTHEASTERN NJ. BASED ON INSTAB ANALYSES THE MOST UNSTABLE AIR IN OUR CWA (CAPES >2000J AND LI/S BLO -4C) ARE IN DELMARVA. THIS WILL REMAIN THE MOST VULNERABLE LCCN FOR SVR WX. THATR REGION IS NICELY PLACED IN THE ENTR RNG OF AN H2.5 JET AND WHL THE OVERALL WIND SPEED PROFILE IS NOT TERRIFIC, THE SHEAR VALUES NEAR THE FRONTAL BOUNDARY ARE BORDERING ON SUPERCELLULAR. THE ONGOING CONVECTION IN VA IS ALSO BEING AIDED BY A SHORT WAVE THAT WAS OVER IN KY AND NONE OF THE MODELS SEEM TO HAVE GIVEN IT ENUF JUSTICE. ON THE DOWN SIDE SW FLOW IS NOT AS CONDUCIVE AROUND HERE FOR SVR WX. WE ARE SEEING ONE REASON ALRDY AS THE CI BLOW-OFF FROM THE CONVECTION IS ABOUT TO REACH OUR CWA. WHL THE WRF-NMM SHOWS A CONVECTIVE FEEDBACK ISSUE, THE BOTTOM LINE THAT IT REMAINS UNSTABLE ALF TO SUSTAIN CONVECTION INTO THE EVE ACRS THE SERN PART OF OUR CWA RINGS TRUE. FARTHER TO THE N (TU OKX) A SHORT WAVE MOVG ACRS OH MIGHT BE ABLE TO TAP INTO THE SERN MSTR AND DVLP A COUPLE OF SHRAS ACRS THE NRN PART OF OUR CWA AFT MIDN. THE WRF-NMM (WHICH WE ARE FOLLOWING) DOES NOT INDICATE ENUF INSTAB ALF FOR THUNDER. BACK S AGAIN WHL WE CONTD THE TSRA THREAT OVRNGT, CHCS SHOULD DIMINISH AS THE SHRT WV EXITS AFT MIDN. WE FOLLOWED A GUID COMP FOR MIN TEMPS AS THE ETA MOS DEWPTS OF LATE OFTEN HAVE BEEN TOO HIGH. && .SHORT TERM /6 AM TUESDAY THROUGH WEDNESDAY/... TUE MIGHT PROVIDE A LULL IN THE CONVECTIVE ACTIVITY AS THERE ARE NO DISCERNIBLE STG SHRT WAVES IN THE FLOW ALF AND HEIGHTS ARE FCSTD TO RISE. THE WRF-NMM DOES NOT SUPPORT ANY CONVECTION AS FCSTD CAPES BASICALLY STAY BLO 1000J AND WITH SOME MIXING IN THE LOWEST 100MB WILL PBLY BE LESS. THE GFS DOES LEAVE THE DOOR OPEN ACRS THE SERN PART OF OUR CWA NEAR THE DISPTG BOUNDARY. IRONICALLY ITS MOS POPS ARE LOWER THAN THE ETA. ATTM WE HAVE OPTED TO LEAVE OUT PCPN WHAT WE BELIEVE WOULD BE ISOLATED (AS IN WRN CONUS ISOLATED <10%) COVERAGE. TEMPWISE WHAT HAS CONTINUED TO HOLD WITH EVERY 90ISH EVENT SO FAR THIS SUMMER HAS BEEN THAT GFS MOS HAS BEEN TOO HOT. FCSTD 1000-850MB THICK STRAIGHT UP SUPPORTS AN 89 FOR PHL WHICH ONCE AGAIN LEANS TWD THE ETA MOS. BOTH THE WRF AND GFS SHOW AN ORGANIZED WAA PUSH ON TUE NGT. THE JET STRUCTURE IS NOT AS SUPPORTIVE OVRNGT AS IT IS FOR ERLY THIS EVE SOUTH. THIS IS THE REASON FOR NOW WE ARE KEEPING POPS AS CHC. IT IS WAY ENUF UNSTABLE ALF TO KEEP THUNDER GOING THRU THE NGT. THE NEXT FNT ON WED STARTS TO APCH OUR CWA. EVEN WITH THE FNT STILL FAIRLY GEOGRAPHIC AWAY, THE MDLS HAVE A PRETTY WELL TIMED SHORT WAVE FOR CONVECTION COINCIDING WITH DAYTIME HEATING. THIS MIGHT NOT COME TO FRUITION, BUT WITH HIER DEWPTS FCSTD AND ANOTHER DAY IN THE SOUPIER AIR MASS (CAPES ONCE AGAIN FCSTD TO BE BTWN 1000-2000J), WE HAVE CONTD THE CHC FOR TSRAS, ESP DURG THE AFTN. WHL THERE MIGHT BE A COUPLE OF SVR TSRA, THE LACK OF DRY AIR ALF AND WEAK WINDS ALF DO NOT ATTM SUPPORT ANY ORGANIZED EVENT. THIS IS ONE DAY WHERE WE WILL BE GOING ABV ALL THE GUID DATASETS FOR MAX TEMPS. NOT SURE IF THE OVRNGT CONVECTION OR GREATER MSTR (TOO MANY CLOUDS IN THE GUID WORLD) IS THE REASON THE MOS GUID IS SO LOW, BUT THE FULL SUN MACROS SUPPORT MID 90S ON THE CSTL PLAIN. WE/RE NOT GOING THAT HIGH, BUT THE 1000-850 THICK FCST SUG SOME LOW 90S ARE DOABLE. FCST HEAT INDICES ATTM DO NOT REACH HEAT ADVY CRIT FOR URBANINZED AREAS. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... THERE SHALL BE A VERY WET DAY (FLOODING?) IN HERE AS A POSITIVE TILT TROF (THUS SLOW MOVING AND WAVY FRONT) SLOWLY WORKS ITS WAY EASTWARD. THERE IS PRETTY GOOD MODEL AGREEMENT ON THIS. ALTHO THIS MIGHT OCCUR ON THU VS FRI. THE SPLIT OCCURS OVER THE WEEKEND WHERE THE GFS/SEF/ECMWF ARE AGGRESSIVE ENUF TO HAVE THE FNT CLEAR THE COAST WHL THE UKMET AND NOGAPS HANG BACK THE TROF AND CLOSE IT OFF SO THE FNT REMAINS W AND EVERY DAY HAS THE CHCS FOR PCPN. WHL CONFIDENCE IS HIGH FOR A SOAKING DAY (CENTERED ABOUT FRIDAY FOR NOW), IT IS NOT AS HIGH AS TO HOW GOOD (DRY) THE WEEKEND AND MONDAY SHALL BE. A COLD FRONT IS EXPECTED TO DISSIPATE AS IT MOVES THRU OUR CWA ON WED NGT OR THU. THE STRONGER SECOND FNT SHLD BE IN THE SAINT LAWRENCE VLY. THIS ONE IS PROGGED TO SLOWLY MOVE THRU OUR CWA DURING THE CALENDAR DAY ON FRIDAY AND OFFER THE BEST CHANCES FOR PCPN AS DEPICTED IN THE CURRENT FCST. HOW MUCH OF AN OFSHR PUSH WILL HAVE THE BEARING ON THE WEEKEND/S WX. EVEN IF THE FNT DOES MOVE OFSHR, A COLD POCKET ALF MIGHT INDEUCE SOME PCPN ON SAT. WE HAVE HEDGED THE FCST BOTH WAYS WITH THIS GIVING US A SHOT AT PCPN FROM EITHER THE FNT SLOWING OR THE COLD POOL ALF MOVG THRU. SUNDAY ATTM LOOKS LIKE THE BETTER OF THE TWO WEEKEND DAYS (HE SAYS), BUT THE ECMWF AND GFS BOTH ARE FCSTG A WAVE TO MOVE ALG THE OFSHR FNT. THIS MIGHT BE A CLOSE CALL FOR THE ERN PART OF OUR CWA. FAIR WX THEN EXPECTED FOR MON. WE AGREE WITH HPC/S DECISON TO GO ABV THE STAT GUID FOR MAX TEMPS ON THU IN THE PRE STGR FRONT ENVIRONMENT. THU MIGHT BE THE HOTTEST DAY OF THE LOT AFTER ALL IS SAID AND DONE. WE ALSO KEPT MAX TEMPS ABV THE STAT GUID FOR FRI AS THEY ARE NOT THAT FAR FROM CLIMO. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS ARE THE RULE THIS HOUR AT ALL THE TERMINALS, ALTHOUGH SOME ISOLATED THUNDERSTORMS ARE BEING PICKED UP ON RADAR (MAINLY ALONG THE COASTAL PLAIN). OTHER THAN SOME BRIEF RESTRICTIONS DUE TO THE THUNDERSTORMS, VFR SHOULD CONTINUE INTO THE EVENING HOURS. LATER TONIGHT, A FEW TERMINALS COULD SLIP INTO THE MVFR RANGE DUE TO SOME LIGHT FOG AND VISIBILITY RESTRICTIONS. WINDS ARE MAINLY FROM THE EAST OR NORTHEAST IN THE POST FRONTAL ENVIRONMENT. THEY SHOULD BECOME LIGHT AND VARIABLE TONIGHT AND THEN MORE NORTHERLY TOMORROW MORNING AS LOW PRESSURE MOVES OFF THE COAST. THE FRONT THAT IS RESPONSIBLE FOR THE STORMS WILL REMAIN ACROSS THE REGION TONIGHT. THE ALREADY MENTIONED WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP ON THIS BOUNDARY AND MOVE OFFSHORE EARLY ON TUESDAY. A WARM FRONT IS FORECAST TO MOVE THROUGH THE TERMINALS ON TUESDAY NIGHT. A COUPLE OF COLD FRONTS ARE EXPECTED TO FOLLOW LATER IN THE WEEK. && .MARINE... WINDS HAVE GONE ONSHORE THROUGHOUT THE NEARSHORE WATERS. NO HEADLINES ARE EXPECTED TONIGHT OR THROUGH AT LEAST TUESDAY NIGHT. A SERIES OF FRONTS WILL APPROACH THE COASTAL WATERS DURING THE MID AND LATE WEEK TIME FRAME. AS THE FRONTS WORK THROUGH WITH RIPPLES OF LOW PRESSURE, SMALL CRAFT ADVISORIES MIGHT BE NEEDED. IVE MENTIONED SOME FIVE FOOT SEAS WEDNESDAY INTO THURSDAY AT THIS TIME. IF SMALL CRAFT CONDITIONS DO IN FACT DEVELOP, THEY WILL ON THE MINIMAL SIDE. && .HYDROLOGY... FCSTD PWATS ARE EXPECTED TO AVERAGE 2 FROM WED INTO FRI. POS TILT TROF WITH THOSE VALUES UNFORTUNATELY LEND TO A GREATER RISK FOR FLASH FLOODING FROM THE TSRAS. IT HAS BEEN DRY OF LATE SO THIS WILL IN ALL LIKELIHOOD BE AN URBAN SMALLER STREAM CONCERN VS THE LARGER STREAMS AND RIVERS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI NEAR TERM...GIGI SHORT TERM...GIGI LONG TERM...GIGI AVIATION...KRUZDLO MARINE...KRUZDLO HYDROLOGY...GIGI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1136 AM EDT MON JUL 16 2007 DEZ004-NJZ001-007>010-012>015-018>020-022>027-PAZ054-055-061-062-069- 071-171545- DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-LEHIGH-NORTHAMPTON-BUCKS- PHILADELPHIA- 1136 AM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-NJZ016-017-021-PAZ060-067-068-070- 171545- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SALEM-GLOUCESTER-CUMBERLAND-BERKS-CHESTER-MONTGOMERY- DELAWARE- 1136 AM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD CONTAIN DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-171545- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1136 AM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KRUZDLO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 425 PM EDT MON JUL 16 2007 DEZ003-162115- INLAND SUSSEX- 425 PM EDT MON JUL 16 2007 ...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT SUSSEX COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN MILFORD AND MILTON...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL REACH SLAUGHTER BEACH...PRIMEHOOK BEACH AND BROADKILL BEACH BETWEEN 430 AND 445 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 515 PM EDT MON JUL 16 2007 DEZ003-004-162215- DELAWARE BEACHES-INLAND SUSSEX- 515 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS CONTINUE TO AFFECT NORTHEASTERN SUSSEX COUNTY... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORM OVER NORTHEASTERN SUSSEX COUNTY AND ADJACENT WATERS OF DELAWARE BAY. THE THUNDERSTORMS WERE MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL CONTINUE TO AFFECT AREAS AROUND LEWES AND HARBESON...AND WILL BEGIN TO AFFECT THE DELAWARE BEACHES FROM INDIAN RIVER INLET NORTHWARD BY 530 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 558 PM EDT MON JUL 16 2007 MDZ008-162300- CECIL- 558 PM EDT MON JUL 16 2007 ...A STRONG THUNDERSTORM APPROACHING CECIL COUNTY... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WESTERN HARFORD COUNTY...MOVING EAST AT 15 MPH. THE THUNDERSTORM IS EXPECTED TO REACH WESTERN CECIL COUNTY AROUND 630 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 615 PM EDT MON JUL 16 2007 DEZ003-004-162330- DELAWARE BEACHES-INLAND SUSSEX- 615 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS CONTINUE TO AFFECT EASTERN SUSSEX COUNTY... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG THUNDERSTORMS OVER EASTERN SUSSEX COUNTY. THE AREA OF THUNDERSTORMS WAS DRIFTING TO THE SOUTH. THE THUNDERSTORM WILL CONTINUE TO AFFECT AREAS AROUND HARBESON AND LEWES...AS WELL AS REHOBOTH BEACH AND DEWEY BEACH BETWEEN NOW AND 730 PM. THE THUNDERSTORMS ARE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SOME LOCATIONS IN EASTERN SUSSEX COUNTY HAVE RECEIVED UP TO THREE INCHES OF RAIN BASED ON RADAR ESTIMATES. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 630 PM EDT MON JUL 16 2007 MDZ008-012-162330- CECIL-KENT- 630 PM EDT MON JUL 16 2007 ...A STRONG THUNDERSTORM APPROACHING CECIL COUNTY AND KENT COUNTY... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARFORD COUNTY...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL CONTINUE TO MOVE INTO CECIL COUNTY. IT WILL ALSO BEGIN TO MOVE ACROSS THE BAY AND INTO KENT COUNTY BY AROUND 700 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THERE WILL BE FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM AND THERE MAY BE SOME HAIL...AS WELL. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 708 PM EDT MON JUL 16 2007 MDZ008-012-162345- CECIL-KENT- 708 PM EDT MON JUL 16 2007 ...THUNDERSTORM WEAKENING IN CECIL COUNTY... AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR CRYSTAL BEACH IN CECIL COUNTY...MOVING EAST AT 15 MPH. THE THUNDERSTORM WAS ACCOMPANIED BY HEAVY RAIN AND OCCASIONAL LIGHTNING. THE THUNDERSTORM IS EXPECTED TO CONTINUE WEAKENING AS IT MOVES ACROSS SOUTHERN CECIL COUNTY AND EXTREME NORTHEASTERN KENT COUNTY BY 745 PM. IOVINO
The Dover AFB radar (KDOX), 68 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm tore down large tree limbs and dropped penny size hail in Townsend.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51139, 51140.